Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Can I give my child omnacortil 10 mg syrup for 8 days as I am concerned about its side effects ?

I recently took my 3 year old son to a pediac he was suffering from a mild fever and skin rash whcih was there fora long time. The doc took an xray and confirmed that he had some infection and was suffering from astma and advice omnacortil 10 mg syrup for 8days, i am bit hesistant to give this due to the side effects that i read. need a second opnion
Asked On : Fri, 24 Feb 2012
Answers:  4 Views:  1590
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello vijay,
Omnacortil is a basically a steroid drug(Prednisolone) . It is used in treating asthma.Even the skin rash might improve with omnacortil. Early therapy with steroids can actually prevent hospital admissions in children with asthma. Right now , doc has prescribed it for only 8days ,which means that it is a short course treatment .Steroids have side effects when taken for a long period of time. In this case ,go ahead ( it is only for 8 days)and give the medication as per paediatrician's advice.Also give your son warm water and warm fluids to drink. Have a great day .
Answered: Fri, 24 Feb 2012
I find this answer helpful
Orthopaedic Surgeon Dr. Sunil Kumar Gupta's  Response
Hello,welcome to Health care magic.
please yours dr for more yours son has fever also,
so it is needed to give a course of antibiotic & anti inflammatory syrup also
.as yours son improves please protect him from dust,
ask him to do deep breathing exercises
.syrup omnacortil is drug of choice in asthma now a days,
please do not hesitate go again to yours dr ,clear all doubts ,& cure yours son
Answered: Sun, 26 Feb 2012
I find this answer helpful
General Surgeon Dr. Faraz Ahmed's  Response
welcoem to healthcaremagic
omnacortil is drug .
drug of steriod has side effect for long period
u better consulyt a physician or a pediatrician
Answered: Sun, 26 Feb 2012
I find this answer helpful
ENT Specialist Dr. Sreenivas's  Response
hi vijay

DO not worry
Steroid for 8 days not a concern at all
Answered: Fri, 24 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor